We study the solving of nonlinear equations by an iterative method of Aitken type, which has the interpolation nodes controlled by the Newton method. We obtain a local convergence result which shows that the q-convergence order of this method is 6 and its efficiency index is \(\sqrt[5]6\), which is higher than the efficiency index of the Aitken or Newton methods. Monotone sequences are obtained for initial approximations farther from the solution, if they satisfy the Fourier condition and the nonlinear mapping satisfies monotony and convexity assumptions on the domain.


Ion Păvăloiu
(Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy)

Emil Cătinaş
(Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy)


Nonlinear equations in R; Aitken method; Newton method; inverse interpolatory polynomials; divided differences; monotone sequences.

Paper coordinates

I. Păvăloiu, E. Cătinaş, On an Aitken-Newton type method, Numer. Algor., 62 (2013) no. 2, pp. 253-260


PDF-LaTeX version of the paper (soon).

About this paper

Publisher Name


Print ISSN


Online ISSN


Google Scholar Profile

link soon.

  1. Amat, S., Busquier, S.: A two step Steffenssen’s method under modified convergence conditions. J. Math. Anal. Appl. 324, 1084–1092 (2006) Article MathSciNet MATH Google Scholar

  2. Beltyukov, B.A.: An analogue of the Aitken–Steffensen method with controlled step. URSS Comput. Math. Math. Phys. 27(3), 103–112 (1987) Article MathSciNet Google Scholar

  3. Chun, C.: A geometric construction of iterative formulas of order three. Appl. Math. Lett. 23, 512–516 (2010) Article MathSciNet MATH Google Scholar

  4. Cordero, A., Torregrosa, J.R.: Variants of Newton’s method for functions of several variables. Appl. Math. Comput. 183, 199–2008 (2006) Article MathSciNet MATH Google Scholar

  5. Cordero, A., Torregrosa, J.R.: Variants of Newton’s method using fifth order quadrature formulas. Appl. Math. Comput. 190, 686–698 (2007) Article MathSciNet MATH Google Scholar

  6. Cordero A., Torregrosa R.J.: A class of Steffenssen type method with optimal order of convergence. Appl. Math. Comput. 217, 7653–7659 (2011) Article MathSciNet MATH Google Scholar

  7. Hongmin, R., Qingbio, W., Welhong, B.: A class of two-step Steffensen type methods with fourth order convergence. Appl. Math. Comput. 209(2), 206–210 (2009) Article MathSciNet MATH Google Scholar

  8. Jain, P.: Steffensen type method for solving non-linear equations. Appl. Math. Comput. 194, 527–533 (2007) Article MathSciNet MATH Google Scholar

  9. Ortega, J.M., Rheinboldt, W.C.: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press, New York (1970) MATH Google Scholar

  10. Ostrowski, M.A.: Solution of Equations in Euclidian and Banach Spaces. Academic Press, New York and London (1973) Google Scholar

  11. Păvăloiu, I.: Approximation of the root of equations by Aitken–Steffensen-type monotonic sequences. Calcolo 32, 69–82 (1995) Article MathSciNet MATH Google Scholar

  12. Păvăloiu, I., Cătinaş, E.: On a Steffensen–Hermite method of order three. Appl. Math. Comput. 215(7), 2663–2672 (2009) Article MathSciNet MATH Google Scholar

  13. Păvăloiu, I., Cătinaş, E.: On a Steffensen type method. In: Ninth International Symposium on Symbolic and Numeric Algorithms for Scientific Computing, Proceedings, pp. 369–375 (2007)

  14. Păvăloiu, I.: Optimal algorithms, concerning the solving of equations by interpolation. In: Popoviciu, E. (ed.) Research on Theory of Allure, Approximation, Convexity and Optimization, Editura Srima, Cluj-Napoca, pp. 222–248 (1999)

  15. Păvăloiu, I.: Aitken–Steffensen-type method for nondifferentiable functions (I). Rev. Anal. Numér. Theor. Approx. 31(1), 109–114 (2002) MATH Google Scholar

  16. Păvăloiu, I.: Aitken–Steffensen-type method for nonsmooth functions (II). Rev. Anal. Numér. Théor. Approx. 31(2), 195–198 (2002) MATH Google Scholar

  17. Păvăloiu, I.: Aitken–Steffensen-type method for nonsmooth functions (III). Rev. Anal. Numér. Théor. Approx. 32(1), 73–78 (2003) MATH Google Scholar

  18. Quan, Z., Peng, Z., Li, Z., Wenchao, M.: Variants of Steffensen secant method and applications. Appl. Math. Comput. 216(12), 3486–3496 (2010) Article MathSciNet MATH Google Scholar

  19. Sharma, R.J.: A composite thid order Newton–Steffensen method for solving nonlinear equations. Appl. Math. Comput. 169, 242–246 (2005) Article MathSciNet MATH Google Scholar

  20. Traub, Y.F.: Iterative Method for Solution of Equations. Prentice-Hall, Englewood Cliffs, NJ (1964) Google Scholar

  21. Weerakoon, S., Fernando, T.G.I.: A variant of Newton’s method with accelerated third-order convergence. Appl. Math. Lett. 13(8), 87–93 (2000) Article MathSciNet MATH Google Scholar


Related Posts